Alert archive / Puerto Rico / Small Craft Advisories in 2013
Small Craft Advisory 89, NWS JSJ
NWS JSJ issued this small craft advisory at Jun 14, 2013, 3:10 AM CDT. It took effect at Jun 14, 2013, 11:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2013, 3:10 AM CDT (08:10 UTC)
- In effect from
- Jun 14, 2013, 11:00 AM CDT
- Expired
- Jun 15, 2013, 3:30 PM CDT
- In force
- 29 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
087 WHCA72 TJSJ 140810 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 410 AM AST FRI JUN 14 2013 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS TONIGHT THROUGH SATURDAY. AMZ710-141615- /O.NEW.TJSJ.SC.Y.0089.130614T2200Z-130615T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 410 AM AST FRI JUN 14 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM AST SATURDAY. * WINDS...UP TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
790 WHCA72 TJSJ 141436 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1036 AM AST FRI JUN 14 2013 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS TONIGHT THROUGH SATURDAY. AMZ710-142245- /O.EXT.TJSJ.SC.Y.0089.130614T1600Z-130615T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1036 AM AST FRI JUN 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST SATURDAY... * WINDS...UP TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
740 WHCA72 TJSJ 142012 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 412 PM AST FRI JUN 14 2013 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS TONIGHT THROUGH SATURDAY. AMZ710-150415- /O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 412 PM AST FRI JUN 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SATURDAY... * WINDS...UP TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
945 WHCA72 TJSJ 150203 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1003 PM AST FRI JUN 14 2013 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS TONIGHT THROUGH SATURDAY. AMZ710-151015- /O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1003 PM AST FRI JUN 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SATURDAY... * WINDS...UP TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
946 WHCA72 TJSJ 150806 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 406 AM AST SAT JUN 15 2013 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS TODAY. THIS WILL KEEP SEAS AGITATED IN THE OUTER ATLANTIC WATERS. AMZ710-151615- /O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 406 AM AST SAT JUN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WINDS...UP TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
858 WHCA72 TJSJ 151434 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1034 AM AST SAT JUN 15 2013 ...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH TRADE WINDS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS TODAY. THIS WILL KEEP SEAS AGITATED IN THE OUTER ATLANTIC WATERS. AMZ710-152200- /O.CON.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1034 AM AST SAT JUN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WINDS...UP TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
227 WHCA72 TJSJ 152030 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 430 PM AST SAT JUN 15 2013 ...SEAS ARE NOW UNDER 7 FEET... .SEAS SUBSIDED AND ARE NOW UNDER 7 FEET. AMZ710-152130- /O.CAN.TJSJ.SC.Y.0089.000000T0000Z-130615T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 430 PM AST SAT JUN 15 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH SEAS WILL REMAIN CHOPPY...CONDITIONS WILL REMAIN BELOW SMALL CRAFT CRITERIA ACROSS THESE MARINE ZONES. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 9:07 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 13, 9:07 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1007 PM AST THU JUN 13 2013 .SYNOPSIS...SHOWERS HAVE BEEN INCREASING FROM EAST TO WEST TONIGHT AS TROPICAL WAVE LOCATED AROUND 63 WEST LATE THIS EVENING...APPROACHES THE LOCAL AREA. LATEST 14/00Z TFFR SOUNDING FROM GUADELOUPE IN THE LEEWARD ISLANDS...SHOWED PW VALUES OF 2.26 AS THE WAVE WAS PASSING THROUGH THE ISLAND. MEANWHILE...LATEST 14/00Z SOUNDING FROM TJSJ INDICATED PW VALUES OF 1.88 INCHES. MOISTURE WILL CONTINUE TO INCREASE OVERNIGHT...WITH BETTER MOISTURE EXPECTED TO AFFECT THE LOCAL AREA BY SUNSET TOMORROW MORNING. FORECAST IS ON TRACK WITH ONGOING WEATHER SITUATION. THEREFORE...NO CHANGES NEEDED TO FORECAST GRIDS. && .AVIATION...BRIEF MVFR CONDITIONS ARE EXPECTED TO IMPACT EASTERN TAF SITES OVERNIGHT AS TROPICAL WAVE MAKES ITS WAY OVER THE AREA. CHANCES OF PATCHES OF -SHRA...GUSTY WINDS...AND REDUCED VIS WILL INCREASE THRU THE OVERNIGHT HOURS AND ON FRIDAY. LLVL WINDS WILL SLIGHTLY SHIFT FM E TO SE AT 10-20 KT WITH HIGHER GUSTS. && .MARINE...SEAS OF 6 FEET OR LESS AND WINDS OF 20 KNOTS OR LESS ARE EXPECTED OVER THE COASTAL WATERS OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS MOST COASTAL WATERS. && .PREV DISCUSSION... /ISSUED 256 PM AST THU JUN 13 2013/ SYNOPSIS...UPPER LEVEL RIDGE WILL CONTINUE TO EXTEND ACROSS THE EASTERN AND CENTRAL CARIBBEAN OVER THE NEXT FEW DAYS. TROPICAL WAVE NEAR 62W IS EXPECTED TO MOVE ACROSS THE LOCAL AREA TOMORROW. DISCUSSION...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WERE OBSERVED ACROSS PUERTO RICO AND USVI THROUGHOUT THE DAY...WITH ISOLATED PASSING SHOWERS ACROSS SECTIONS OF EASTERN PUERTO RICO/USVI THIS MORNING...AND SOME CONVECTION OVER WESTERN PUERTO RICO IN THE AFTERNOON. A GENERALLY FAIR WEATHER PATTERN WILL CONTINUE TO PREVAIL AT LEAST THROUGH THE OVERNIGHT HOURS...AS A DRIER AIR MASS PREVAILS OVER THE FORECAST AREA. THIS WEATHER PATTERN WILL CHANGE EARLY FRIDAY MORNING AS TROPICAL WAVE...NOW LOCATED NEAR 62W...APPROACHES PUERTO RICO/USVI. ITS ASSOCIATED MOISTURE WITH LOCAL TPW VALUES AROUND 2.0 INCHES EXPECTED TO PERSIST AT LEAST THROUGH SATURDAY AFTERNOON... WITH BULK OF MOISTURE REMAINING SOUTH OF THE AREA. AS A RESULT... SHOWER COVERAGE AND THUNDERSTORM INTENSITY EXPECTED TO INCREASE EARLY FRIDAY MORNING ACROSS LOCAL WATERS...EASTERN PUERTO RICO AND USVI WITH SQUALLY WEATHER POSSIBLE. IN THE AFTERNOON HOURS...THIS FEATURE WILL COMBINE WITH LOCAL EFFECT AND DIURNAL HEATING TO PRODUCE ADDITIONAL SHOWERS WITH THUNDERSTORMS ALONG THE NORTHERN SLOPES OF PUERTO RICO. WEATHER CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE BEHIND TROPICAL WAVE AS A DRIER AND STABLE AIR MASS MOVES OVER THE AREA. SATELLITE IMAGERY SUGGESTED DUST AND HAZE IN ASSOCIATION WITH THIS AIR MASS. AVIATION...AFTERNOON CONVECTION WILL CONTINUE TO AFFECT PORTIONS OF WESTERN THRU 20Z. THIS WILL RESULT IN POSSIBLE MVFR CONDS IN AND AROUND TJMZ. THE REST OF THE TAF SITES...VFR CONDS EXPECTED THRU THE FORECAST PERIOD. LLVL WINDS WILL CONTINUE FM THE E TO ESE AT 10-20 KT. MARINE...SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS LOCAL WATERS DUE TO SEAS OF UP TO 6 FEET AND WINDS 20 KNOTS OR LESS. TROPICAL WAVE NEAR 62 WEST WILL MOVE OVER THE LOCAL WATERS ON FRIDAY...BRINGING SQUALLY WEATHER AS SOON AS EARLY FRIDAY MORNING. CLIMATE...2013 CURRENTLY RANKS AS THE 9TH WETTEST START TO A YEAR WITH 29.62 INCHES ACCUMULATED SO FAR. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 88 78 88 / 40 40 20 30 STT 79 90 80 89 / 50 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 02/71
Hazardous weather outlook, Jun 13, 3:58 AM CDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 458 AM AST THU JUN 13 2013 AMZ710>745-PRZ001>013-140900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 458 AM AST THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CLOUDINESS ASSOCIATED WITH AN APPROACHING TROPICAL WAVE WILL INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF PUERTO RICO FRIDAY AND FRIDAY NIGHT. HEAVY RAINS... LOCALIZED FLOODING...GUSTY WINDS AND LIGHTNING WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-140900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 458 AM AST THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CLOUDINESS ASSOCIATED WITH AN APPROACHING TROPICAL WAVE WILL INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS FRIDAY AND FRIDAY NIGHT. HEAVY SHOWERS... GUSTY WINDS AND LIGHTNING WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.